MAUDE Adverse Event Report: STIMWAVE TECHNOLOGIES INC FREEDOM NEUROSTIMULATOR; SPINAL CORD STIMULATOR

STIMWAVE TECHNOLOGIES INC FREEDOM NEUROSTIMULATOR; SPINAL CORD STIMULATOR
Model Number FR8A-TRL-A0
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The end of the cord where it goes into the waa charger was melted.The patient implant procedure was performed on (b)(6) 2020, and the patient was on day six (6) of the trial when this event took place.During the complaint investigation for the wearable antenna assembly, waa.The usb connector appeared to be melted due to a short circuit.We dissembled the waa and connected the mfs board externally to our test equipment.The mfs board was fully functional, and it draws the correct amount of current proving that the board did not cause the short circuit.After further evaluating the usb connector under a microscope it appears that the usb connector pins are melted including the guide shield.This suggests the user may have forced the usb connector incorrectly and the vb pin, which supplies current to the board, make contact with the guide shield or another signal pin causing a short circuit.Usb connectors are mistake proof with only one correct way to connect.There may have been excess force when connecting the usb for this failure mode to occur.Investigation also found the device's battery is expanded (battery l/n: 200408).The cause of expanded battery is attributed to material.A thermal image of the internal board of the waa.In addition, a thermal image of the assembled waa using the same charger but different usb cable since the one that came on the rma was (picture attached), the image near the charging area is blue, meaning it is cool, no highest temperature is 77.4 degrees f after 1 hour charging.Based on these images, there is no evidence of overheating due to the waa.Based on this information the waa overheating was not replicated/confirmed.The cause of the waa melted cord is user error.
 
Event or Problem Description
On (b)(6) 2020, the patient contacted the clinical representative to reported an electrical burn smell coming from the waa charger cord.

Brand Name
FREEDOM NEUROSTIMULATOR
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
STIMWAVE TECHNOLOGIES INC
1310 park central boulevard s.
pompano beach FL 33064
MDR Report Key11073286
Report Number3010676138-2020-00184
Device Sequence Number2683457
Product Code GZB
UDI-Device Identifier00818225020679
UDI-Public010081822502067917220901
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K1710141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 11/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/01/2022
Device Model NumberFR8A-TRL-A0
Device Lot NumberSWO200922
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2020
Initial Report FDA Received Date12/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age84 YR
Patient Weight73